Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 32, NWS Fort Worth, TX

March 15, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 15, 2016, 1:57 PM CDT for Dallas County, Texas. It took effect at Mar 16, 2016, 1:00 PM CDT. It was in force for 57 min.

The area

The outline as issued.

The facts

Issued
Mar 15, 2016, 1:57 PM CDT (18:57 UTC)
In effect from
Mar 16, 2016, 1:00 PM CDT
Expired
Mar 16, 2016, 1:57 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 53 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elm Fork Trinity River near Carrollton (CART2).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

324 
WGUS44 KFWD 151857
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
157 PM CDT TUE MAR 15 2016

...The National Weather Service in Fort Worth has issued a Flood 
Warning for the following areas in Texas...

  Elm Fork Trinity River Near Carrollton Affecting Dallas County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC113-160657-
/O.NEW.KFWD.FL.W.0032.160316T1800Z-000000T0000Z/
/CART2.1.ER.160316T1800Z.160317T1200Z.000000T0000Z.NO/
157 PM CDT TUE MAR 15 2016

The National Weather Service in Fort Worth has issued a 

* Flood Warning for 
  The Elm Fork Trinity River Near Carrollton.
* from Wednesday afternoon until further notice...Or until the 
  warning is cancelled.
* At 0115 PM Tuesday the stage was 6.92 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river should rise above flood stage by Wednesday 
  afternoon and continue to rise to a crest near 8.1 feet by Thursday
  morning.
* At 8 feet, Minor flooding will occur downstream from the gage.

&&
 
LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688

$$
1 follow-up statement
524 
WGUS84 KFWD 160113
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT TUE MAR 15 2016

...The Flood Warning is cancelled for the following areas in Texas...
 
  West Fork Trinity River Near Boyd Affecting Wise County
  Elm Fork Trinity River Near Carrollton Affecting Dallas County
...The Flood Warning continues for the following areas in Texas...
 
  Trinity River At Dallas Affecting Dallas County 

  Trinity River At Trinidad Affecting Henderson and Navarro Counties 

...The Flood Warning continues for the following areas in Texas...
  Trinity River Near Long Lake (Oakwood) Affecting Anderson...
  Freestone and Leon Counties 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. 
Caution is urged when walking near riverbanks.
Stay tuned to NOAA All Hazards Radio for the latest river forecasts. 


&&

TXC497-160143-
/O.CAN.KFWD.FL.W.0015.000000T0000Z-160316T0848Z/
/BOYT2.1.ER.160308T0544Z.160308T1830Z.160315T2130Z.NO/
813 PM CDT TUE MAR 15 2016

The Flood Warning is cancelled for
  The West Fork Trinity River Near Boyd.
* At 0715 PM Tuesday the stage was 15.78 feet.
* Flood stage is 16 feet.
* Fell below flood stage at 4 PM Tuesday.
* Forecast...The river will continue to fall to near 13 feet by 
  Thursday morning.

&&
 
LAT...LON 3319 9774 3300 9758 3305 9746 3316 9756

$$

TXC113-160143-
/O.CAN.KFWD.FL.W.0032.000000T0000Z-160316T0113Z/
/CART2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
813 PM CDT TUE MAR 15 2016

The Flood Warning is cancelled for
  The Elm Fork Trinity River Near Carrollton.
* At 0715 PM Tuesday the stage was 7.19 feet.
* Flood stage is 8 feet.
* Forecast...The river is expected to rise but crest below flood 
  stage near 7.9 feet Thursday after midnight.

&&
 
LAT...LON 3300 9700 3287 9699 3287 9687 3300 9688

$$

TXC113-161312-
/O.EXT.KFWD.FL.W.0017.000000T0000Z-160318T1800Z/
/DALT2.1.ER.160309T1112Z.160311T0330Z.160318T0600Z.NO/
813 PM CDT TUE MAR 15 2016

The Flood Warning continues for
  The Trinity River At Dallas.
* At 0700 PM Tuesday the stage was 29.99 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a stage near 31 feet 
  Wednesday evening then fall below flood stage Saturday morning.
  
&&
 
LAT...LON 3275 9693 3281 9693 3283 9683 3275 9671
      3269 9676 3278 9687

$$

TXC213-349-161312-
/O.EXT.KFWD.FL.W.0018.000000T0000Z-160320T2100Z/
/TDDT2.2.ER.160309T1039Z.160311T2015Z.160320T0900Z.NO/
813 PM CDT TUE MAR 15 2016

The Flood Warning continues for
  The Trinity River At Trinidad.
* At 0800 PM Tuesday the stage was 40.07 feet.
* Flood stage is 33 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to recede and 
  fall below flood stage by Sunday after midnight.

&&
 
LAT...LON 3219 9626 3206 9613 3207 9600 3223 9613

$$

TXC001-161-289-161312-
/O.CON.KFWD.FL.W.0023.000000T0000Z-000000T0000Z/
/LOLT2.3.ER.160311T0111Z.160313T0919Z.000000T0000Z.NO/
813 PM CDT TUE MAR 15 2016

The Flood Warning continues for
  The Trinity River Near Long Lake (Oakwood).
* At 0730 PM Tuesday the stage was 44.45 feet.
* Flood stage is 35 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to a stage near 43 feet
  by Thursday morning.

&&
 
LAT...LON 3170 9593 3150 9580 3149 9562 3173 9580

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 15, 1:01 PM CDT, 56 minutes earlier.

Area forecast discussion, Mar 15, 1:01 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
101 PM CDT TUE MAR 15 2016

.AVIATION...
VFR WILL PREVAIL THROUGH THE PERIOD AS DRIER AIR MOVES IN BEHIND
A COLD FRONT. THE COLD FRONT IS CURRENTLY PUSHING THROUGH THE AREA
WITH WINDS VEERING FROM SOUTHWEST TO WEST/NORTHWEST BEHIND IT.
WINDS EARLY THIS AFTERNOON WILL BE WEST AT SPEEDS NEAR 15KT. WINDS
MAY INCREASE A BIT BY MID AFTERNOON TO 18KT WITH HIGHER GUSTS BUT
THEY WILL BECOME MORE NORTHWESTERLY WHICH WOULD MITIGATE ANY
CROSSWIND CONCERNS. WINDS WILL SUBSIDE THIS EVENING TO LESS THAN
10KT AND CONTINUE TO VEER TO THE NORTH AND NORTHEAST OVERNIGHT.
LIGHT SOUTHEAST WINDS RETURN BY LATE MORNING WEDNESDAY. TR.92

&&

.UPDATE...
ONLY MINOR TWEAKS TO THE SKY GRIDS...HOURLY/MAX T WERE NECESSARY
THIS AM. A DRY COWILLLD FRONT CONTINUES TO MOVE SOUTHEAST THROUGH
NORTH TEXAS THIS MORNING. WITH WINDS VARYING FROM THE NORTHWEST
TO SOUTHWEST ACROSS THE REGION...TEMPERATURES CONTINUE TO CLIMB
THROUGH THE UPPER 60S AND MID TO UPPER 70S ACROSS THE REGION.

FOR THE REST OF THIS MORNING AND INTO THE AFTERNOON...SKIES WILL
GENERALLY BE MOSTLY SUNNY. THE WEST/SOUTHWEST WINDS SHOULD RESULT
IN GOOD DOWNSLOPING WHICH SUPPORT NUDGING THE TEMPERATURES UP BY
A COUPLE OF DEGREES...MAINLY ACROSS SOUTHWESTERN ZONES DESPITE
FROPA. HIGH TEMPERATURES WILL GENERALLY RANGE IN THE 70S AND
80S...WITH A FEW READINGS NEAR 90 ACROSS SOUTHERN/SOUTHWESTERN
ZONES. OTHERWISE...THE REST OF THE FORECAST REMAINS IN GREAT SHAPE
AND NO OTHER CHANGES WERE NECESSARY.

BAIN

&&

.PREV DISCUSSION... /ISSUED 327 AM CDT TUE MAR 15 2016/
A SHORTWAVE TROUGH CAN BE SEEN ON WATER VAPOR IMAGERY THIS MORNING
MOVING FROM WEST TO EAST ACROSS THE CENTRAL PART OF THE CONUS. IN
RESPONSE...A COLD FRONT IS NOW SURGING SOUTHEAST THROUGH THE
SOUTHERN PLAINS AND WILL MAKES ITS WAY THROUGH NORTH AND CENTRAL
TEXAS LATER TODAY. THE LATEST HI-RESOLUTION GUIDANCE BRINGS THE
FRONT THROUGH THE DALLAS- FORT WORTH METROPLEX AROUND MID DAY AND
THROUGH THE REST OF THE REGION PRIOR TO SUNSET. CONDITIONS WILL BE
ROUGHLY 5 TO 10 DEGREES COOLER TODAY BEHIND THE FRONT...MEANING
THAT MOST LOCATIONS WILL STILL SEE HIGH TEMPS IN THE 80S.

THE ATMOSPHERE IS FAR TOO DRY FOR ANY PRECIPITATION TO FALL TODAY.
WE WILL MOISTEN UP A LITTLE TOMORROW AS WINDS SHIFT BACK TO THE
SOUTHEAST AHEAD OF A SUBTLE DISTURBANCE IN THE NORTHWEST FLOW
ALOFT. THIS MAY GENERATE ISOLATED CONVECTION DURING THE
OVERNIGHT HOURS WEDNESDAY NIGHT... BUT THE LACK OF MOISTURE WILL
ONLY WARRANT SLIGHT CHANCE POPS.

A SPLIT-FLOW REGIME IS BEING ADVERTISED ACROSS THE WESTERN AND
CENTRAL PART OF THE COUNTRY FOR THE SECOND HALF OF THE WEEK.
CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR BOTH THURSDAY
AND FRIDAY AS AN UPPER TROUGH IN THE SOUTHERN BRANCH SLOWLY
APPROACHES FROM THE WEST. A STRENGTHENING RIDGE IN THE NORTHERN
BRANCH OVER THE ROCKIES WILL ESSENTIALLY OBLITERATE THE SOUTHERN
BRANCH TROUGH AS IT MOVES OVER MEXICO...BRINGING AN ABRUPT END TO
OUR RAIN CHANCES THIS WEEKEND.

THE UPPER LEVEL PATTERN WILL SEND A SERIES OF COLD FRONTS SOUTHWARD
THROUGH THE REGION THIS WEEK...THE STRONGEST OF WHICH WILL BE ON
FRIDAY. THIS WILL BRING A SHIFT FROM THE WARM CONDITIONS WE ARE
CURRENTLY EXPERIENCING TO BELOW-NORMAL TEMPS FOR THE END OF THE
WEEK AND THE FOLLOWING WEEKEND. MID RANGE MODEL DATA CONTINUES TO
INDICATE A DEEP MID-LATITUDE TROUGH OUT AROUND HOUR 200...WHICH
MAY MEAN A GOOD CHANCE OF SHOWERS AND STORMS AS WE MOVE INTO THE
MIDDLE PART OF NEXT WEEK.

30

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  84  51  77  51  69 /   0   0   5  10  20
WACO, TX              89  51  80  53  72 /   5   5   5  10  30
PARIS, TX             83  47  75  48  69 /   5   5  10   5  20
DENTON, TX            83  47  76  48  68 /   0   0   5  10  20
MCKINNEY, TX          84  48  76  48  68 /   0   0   5   5  20
DALLAS, TX            84  52  78  53  70 /   0   0   5   5  20
TERRELL, TX           84  50  78  51  70 /   5   0   5   5  20
CORSICANA, TX         86  53  80  54  72 /  10   5   5   5  20
TEMPLE, TX            89  54  80  56  72 /  10   0   5  10  30
MINERAL WELLS, TX     84  47  77  48  68 /   0   0   5  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 15, 4:34 AM CDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
434 AM CDT TUE MAR 15 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
434 AM CDT TUE MAR 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORM CHANCES WILL RETURN WEDNESDAY NIGHT AND CONTINUE INTO
THE UPCOMING WEEKEND. THE BEST CHANCES WILL BE ON FRIDAY WHEN A
COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

25

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.